Virginia, 2006

Damaging Winds in Virginia, June 27, 2006

June 27, 2006 · NWS AKQ · 4 events in 4 counties and zones

3 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 27, 3:17 PM EST, 1 minute earlier.

Area forecast discussion, Jun 27, 3:17 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
417 PM EDT TUE JUN 27 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LO PRES WAS E OF CLT NC WITH NUMEROUS SHRAS AND SCTD TSRAS MOVNG
NWRD UP INTO THE FCST AREA. LO WILL TRACK NNE ACRS VA THIS EVENG
AND ERLY TNGT...WITH BANDS OF HVY SHRAS AND EMBEDDED TSRAS LIFTING
THRU THE CWA. DOUBLE THREAT OF FLOODING FM HVY RAINS AND ISLTD TOR
WILL CONTINUE INTO TNGT ACRS THE REGION...WITH ADDITIONAL RAINFALL
AMTS OF 2 TO 4 INCHES WITH LOCALLY HIER AMTS EXPECTED BEFORE PCPN
TAPERS OFF OR ENDS BY ARND DAYBREAK WED. THE LO WILL MOVE AWAY
THRU NEW ENGLAND DURING WED...BUT A FRNTL BNDRY WILL LINGER OVR
ERN PORTIONS OF THE AREA THRU THU...MAINTAINING SLGT/SML CHCS FOR
MAINLY AFTN/ERLY EVENG SHRAS OR TSRAS. VRY WRM WED AND THU...STILL
RATHER HUMID WED AND NOT AS HUMID THU...WITH MAXES IN THE MID 80S
TO ARND 90.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FRNTL BNDRY FINALLY PUSHES OFFSHR BY FRI MORNG...WITH HI PRES
BLDG OVR THE FCST AREA AND OFF THE CST FOR FRI INTO AT LEAST THE
FIRST PART OF SUN. A FRNTL BNDRY WILL THEN DROP INTO THE REGION
FM THE N FOR MON THRU TUE...PROVIDING SLGT CHCS (AT THIS TIME) FOR
PCPN. MAX TEMPS GENERALLY IN THE MID 80S TO ARND 90.

&&

.AVIATION...
TAF SITES CURRENTLY REPORTING A NICE WIDE RANGE FROM VFR TO IFR.  WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...GENERALLY LOCATIONS
SHOULD REMAIN MVFR...EXCEPT GOING DOWN TO IFR IN A HEAVY SHOWER OR
ISOLATED THUNDERSTORM. EXPECTING FOG OVERNIGHT AFTER RAIN TAPERS OFF.
APPEARS AS THOUGH KSBY WILL BE ONLY ONE TO GO DOWN TO IFR OR
POSSIBLY LIFR IN FOG. EVERYONE ELSE WILL REMAIN MVFR-VFR.

&&

.MARINE...
SEVERAL UPDATES TO MARINE FOR THE REST OF THE AFTERNOON AND TONIGHT.
FIRST OFF DECIDED TO GO GALE OVER THE COASTAL WATERS EXTENDING FROM
THE NC/VA BORDER ALL THE WAY NORTH TO FENWICK ISLAND. SOME GUSTS TO
35KTS COULD MIX DOWN TO THE SURFACE TONIGHT. LEFT THE SOUTHERN MOST
MARINE AREA IN A SMALL CRAFT AS THESE WINDS ARE CURRENTLY HARBORING
BARELY AROUND 15-20KT AND IT DOES NOT LOOK LIKELY THEY WILL GUST
OVER 30KT. LEFT SCAS UP FOR THE REST OF THE MARINE AREA...BASICALLY
UNTIL TOMORROW MORNING FOR THE BAY...STARTING FROM THE NORTH AND
THEN WINDS WILL SLOWLY DECREASE TOWARD THE SOUTHERN PORTION OF BAY
AND IN CURRITUCK SOUND. WINDS RELAX SAT...BUT SEAS WILL REMAIN HIGH
UNTIL WED NIGHT/EARLY THU MORNING.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM WEDNESDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL MIDNIGHT
     WEDNESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>073-079>084-086>098 UNTIL
     MIDNIGHT WEDNESDAY.
  ...FLASH FLOOD WATCH FOR VAZ074>078-085-099-100 UNTIL 6 AM
     WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631-633 UNTIL NOON WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ632 UNTIL 6 PM WEDNESDAY.
  ...GALE WARNING FOR ANZ650-652-654-656 UNTIL 4 AM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656 FROM 4 AM
     WEDNESDAY TO 1 AM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 1 AM THURSDAY.
&&

SHORT TERM/LONG TERM...GINGRICH
AVIATION/MARINE...FLECHTNER
Hazardous weather outlook, Jun 27, 4:12 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 AM EDT TUE JUN 27 2006

MDZ021>025-VAZ074>078-085-099-100-280915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
ACCOMACK-NORTHAMPTON VA-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH 6 AM WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOES WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

NCZ012>017-030>032-102-VAZ048-049-060>073-079>084-086>098-280915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

ANZ630>633-650-652-654-656-658-670-280915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE MID ATLANTIC COAST.
REFER TO WBCSRFAKQ FOR DETAILS. THERE IS ALSO A THREAT FOR
WATERSPOUTS ACROSS THE MARINE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Jun 27, 10:27 AM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT TUE JUN 27 2006

VAZ062>064-068>074-080>083-088-089-271545-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-
1127 AM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN AREAS NEAR
CHESTER...RICHMOND HEIGHTS...MONTROSE...DOWNTOWN RICHMOND AND
DUMBARTON MOVING NORTH AT AROUND 20 MPH.

EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR WITH SOME OF THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LYNCH
Special weather statement, Jun 27, 10:30 AM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 AM EDT TUE JUN 27 2006

VAZ062>064-068>074-080>083-088-089-271630-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-
1130 AM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN THE VICINITY OF
CHESTER...RICHMOND HEIGHTS...MONTROSE...DOWNTOWN RICHMOND AND
DUMBARTON MOVING NORTH AT AROUND 20 MPH.

EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR WITH SOME OF THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LYNCH
Special weather statement, Jun 27, 11:37 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND POWHATAN.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 11:37 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND
POWHATAN...MOVING NORTH AROUND 30 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 12:52 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT TUE JUN 27 2006

VAZ048-049-060>072-081>083-090-091-271845-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-YORK VA-
152 PM EDT TUE JUN 27 2006

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH
CENTRAL VIRGINIA...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TOANO TO CHASE CITY...MOVING NORTHWEST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  EXIT 220 ALONG I 64 AROUND 200 PM EDT...
  NEW KENT AROUND 205 PM EDT...
  TOBACCOVILLE AROUND 210 PM EDT...
  STODDERT AROUND 215 PM EDT...
  WORSHAMS AROUND 220 PM EDT...
  TUNSTALL AROUND 225 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.
FLOODING OF LOW LYING AREAS AND WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE AS WELL.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BROWN
Special weather statement, Jun 27, 1:50 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-067>075-080>083-271945-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-WESTMORELAND VA-
250 PM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO AFFECT THE VICINITIES OF
TUCKAHOE...ELMONT...GILMAN...GOODALL...MONTPELIER...COATESVILLE AND
HEWLETT MOVING NORTH AT 25 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL VIRGINIA CAN
EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO THREE INCHES
PER HOUR. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS
NEAR 30 MPH CAN ALSO BE ANTICIPATED WITH SOME OF THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE.

LYNCH

The radar

The Norfolk radar (KAKQ), 82 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, King and Queen

When
June 27, 3:18 PM EST to 3:23 PM EST
Where
King and Queen County, St Stephens Church
Reported by
GENERAL PUBLIC
Coordinates
37.719, -76.895 (the zone’s center; the record gives no point)

Funnel cloud observed at intersection of Highways 360 and 14.

Thunderstorm Wind, Essex

When
June 27, 3:55 PM EST
Where
Essex County, 1 mi W of Caret
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.967, -76.983

A few trees were blown down.

Thunderstorm Wind, Northampton

When
June 27, 10:28 PM EST
Where
Northampton County, Exmore
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.533, -75.833

Two trees were blown down.

Thunderstorm Wind, Accomack

When
June 27, 10:48 PM EST
Where
Accomack County, Parksley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.783, -75.667

Several trees blown down.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517069, 5517070, 5517071, 5517151.